MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS SYSTEM 11IN PECTUS SUPPORT BAR; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS SYSTEM 11IN PECTUS SUPPORT BAR; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Swelling (2091)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00426.Medical products: pectus system 11in pectus support bar, part# 01-3711, lot# ni.Pectus system elongated pectus stabilizer, part# 01-3801, lot# 407120.(b)(6).The user facility is foreign; therefore, a facility medwatch report will not be available.Foreign report source: (b)(6).
 
Event or Problem Description
It was reported that patient experienced poor wounding healing, swelling and edema at the surgical site three (3) weeks following implantation of a pectus support bar.The patient received symptomatic treatment for more than one (1) month.Following treatment, the incision healed and the edema disappeared.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed because it was reported additional treatment was done to resolve the issue.The device not returned for investigation and no photos, scans, x-rays, or physician's reports were provided.For these reasons, no functional testing or inspections could be performed.The non-conformance database was reviewed; no non-conformances were found.There are no indications of manufacturing defects.There have been two complaints regarding post-operative incision non-union and effusion for this item# 01-3711, lot# 6541083.For this part (01-3711) in the previous one year (from the notification date) regarding post-operative incision non-union and effusion, there is a complaint rate of 0.34% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint cannot be determined.Possible causes for post-operative incision non-union could include not following proper wound closure techniques, patient condition, or activity level.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
PECTUS SYSTEM 11IN PECTUS SUPPORT BAR
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10499547
Report Number0001032347-2020-00425
Device Sequence Number19573743
Product Code HRS
UDI-Device Identifier00841036011017
UDI-Public00841036011017
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3711
Device Lot Number6541083
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR